Alert archive / Indiana / Small Craft Advisories in 2019
Small Craft Advisory 34, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 24, 2019, 3:37 AM EDT. It took effect at Sep 24, 2019, 11:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2019, 3:37 AM EDT (07:37 UTC)
- In effect from
- Sep 24, 2019, 11:00 PM EDT
- Expired
- Sep 25, 2019, 5:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 24, 3:24 AM EDT, 13 minutes earlier.
Area forecast discussion, Sep 24, 3:24 AM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 324 AM EDT Tue Sep 24 2019 .SYNOPSIS... Issued at 1221 AM EDT Tue Sep 24 2019 Dry and pleasant conditions will continue today into tonight with highs recovering into the mid 70s this afternoon. A weak cold front will bring low chances for showers on Wednesday. Lows tonight will range between the mid 50s to low 60s, with highs tomorrow in the mid to upper 70s. && .SHORT TERM...(Today and Tonight) Issued at 225 AM EDT Tue Sep 24 2019 High pressure expected to persist to keep conditions dry today, but the high center will drift eastwards throughout the day to allow winds to turn out of the south-southwest. This southerly flow will help bring slightly higher dewpoints into the area and tick temperatures up a few degrees. Overnight, an upper trough is forecast to drop across the upper Midwest, and an associated weak frontal boundary will slowly drop into northern IL. Cloud cover and surface wind speeds will be on the rise as this boundary nears the far northwestern counties. The increased cloud coverage and stronger surface winds will help to keep overnight lows in the upper 50s to lower 60s. && .LONG TERM...(Wednesday through Monday) Issued at 225 AM EDT Tue Sep 24 2019 Aforementioned boundary and upper trough move across the area over the course of the day Wednesday. Models continue to show limited moisture return as the boundary moves across the area so have kept POPs limited to the chance category. Instability also looks pretty meager, 100-200 J/kg MLCAPE, so a rumble of thunder could be possible but the primary weather type will be showers. Model uncertainty continues for the second half of the week and weekend. A few models bring a secondary shortwave within the broad troughing aloft across the area early Thursday morning to reinitiate convection along a stalling frontal boundary. If this scenario pans out, there would be very limited moisture for the system to work with and have maintained dry conditions for this issuance. Surface high briefly sets up Thursday afternoon and Thursday night as the upper flow transitions to become more zonal. Friday morning, the upper flow becomes more southwesterly in response to high pressure building over the southeast US. At the same time, an embedded shortwave is shown to move across the upper Midwest and help bring a stalled frontal boundary northwards from southern IN. Storms are possible as the front moves through around midday/afternoon. This frontal boundary is shown to stall across the northern zones or just north of the forecast area over the weekend and into the early parts of next week. The placement of the frontal boundary will be dependent on the strength of the high pressure centered over the southeastern US. A weaker high would mean the area could see multiple rounds of convection cresting the high while a stronger high would keep the area mostly dry and very warm for late September. Have leaned towards a stronger ridge, but didn't remove POPs entirely. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1221 AM EDT Tue Sep 24 2019 Stable and dry airmass, associated with sfc high pressure centered over the Ohio Valley, will keep VFR/quiet conditions in place through the TAF cycle. Light winds this morning will back southwesterly (8-14 knots) by this afternoon otherwise. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...CM LONG TERM...CM AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 23, 8:07 PM EDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 807 PM EDT Mon Sep 23 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-250015- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 807 PM EDT Mon Sep 23 2019 /707 PM CDT Mon Sep 23 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-250015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 807 PM EDT Mon Sep 23 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous conditions for small crafts are possible on Wednesday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:38 AM EDT | Beach Hazards Statement | IWX | 36 hr |
Nearby
Small Craft Advisories in Indiana, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.